MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. CPT HIP SYSTEM FEMORAL STEM; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. CPT HIP SYSTEM FEMORAL STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 00500105028 lot# 65823703 liner 28 mm i.D.For use with 50/51/52 mm o.D.Shells.Cat# 802202802 lot# 3151441 femoral head 12/14 taper 28 mm diameter +0 mm neck length.G2: foreign ¿ australia.H6: proposed component code: mechanical (g04)- stem.Visual examination of the provided pictures identified the explanted head, bipolar liner and shell covered in bio-debris.The construct is still assembled which indicates the dislocation occurred between the shell and natural acetabulum.No further evaluation can be made.Pictures were not provided of the stem.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and review identified the following: possible malposition of the acetabular cup liner on the initial image with horizontal orientation.Of note, there is partial withdrawal of the femoral component from the bone on the second image.Dislocation of both the femoral head and cup liner superiorly and likely posteriorly.A definitive root cause cannot be determined.It was reported the patient fell, however the reason for the fall is unknown.It is unknown if the stem withdrawing from the bone is a result of the dislocation or a contributing factor of the dislocation.This complaint was confirmed based on the provided mmi report.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that approximately two days post-implantation, the patient underwent a hip revision following a fall due to dislocation.The shell dislocated from the acetabulum.The shell, liner, and head were revised to increase stability with a constrained cup.Attempts have been made and no further information has been provided.

Brand Name
CPT HIP SYSTEM FEMORAL STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20344334
Report Number0002648920-2024-00305
Device Sequence Number20807158
Product Code JDI
UDI-Device Identifier00889024145764
UDI-Public(01)00889024145764(17)340112(10)66481402
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00811400110
Device Lot Number66481402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight68 KG